Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 45, NWS Houston/Galveston, TX

October 11, 2019Montgomery County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Oct 11, 2019, 7:54 AM CDT for Montgomery County, Texas. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2019, 7:54 AM CDT (12:54 UTC)
Expired
Oct 11, 2019, 8:06 AM CDT
In force
12 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Montgomery County, TX

The radar

The Houston radar (KHGX), 97 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2019-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2140 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2019-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2140 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.7
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

094 
WFUS54 KHGX 111254
TORHGX
TXC339-111330-
/O.NEW.KHGX.TO.W.0045.191011T1254Z-191011T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
754 AM CDT Fri Oct 11 2019

The National Weather Service in League City has issued a

* Tornado Warning for...
  Central Montgomery County in southeastern Texas...

* Until 830 AM CDT.
    
* At 754 AM CDT, a severe thunderstorm capable of producing a 
  tornado was located just south of Lake Conroe Dam, or near Conroe, 
  moving east at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Conroe around 800 AM CDT.
  Shenandoah and Woodloch around 810 AM CDT.
  Cut And Shoot around 820 AM CDT.
  Porter Heights around 830 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3026 9560 3033 9559 3037 9532 3012 9534
TIME...MOT...LOC 1254Z 278DEG 25KT 3029 9555 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
1 follow-up statement
676 
WWUS54 KHGX 111306
SVSHGX

Severe Weather Statement
National Weather Service Houston/Galveston TX
806 AM CDT Fri Oct 11 2019

TXC339-111315-
/O.CAN.KHGX.TO.W.0045.000000T0000Z-191011T1330Z/
Montgomery TX-
806 AM CDT Fri Oct 11 2019

...THE TORNADO WARNING FOR CENTRAL MONTGOMERY COUNTY IS CANCELLED...
                
The storm which prompted the warning is no longer showing strong 
rotation. Wind gusts to 40 mph are still a possibility.

LAT...LON 3026 9560 3033 9559 3037 9532 3012 9534
TIME...MOT...LOC 1304Z 278DEG 25KT 3028 9546 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 11, 6:58 AM CDT, 56 minutes earlier.

Area forecast discussion, Oct 11, 6:58 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
658 AM CDT Fri Oct 11 2019

.AVIATION [12Z Issuance]...
Cold front looks to be just past CLL this morning and on the doorstep
of UTS. The rest of the morning looks to be dealing with the boundary
and its associated SHRA/TSRA. Strong gusty north winds in the wake of
the front to prevail into the evening hours along with lower/MVFR CIG
heights. Lower winds and higher ceiling expected by 00-03Z, improving
from NW to SE. VFR thereafter. 41

&&

.PREV DISCUSSION... /ISSUED 400 AM CDT Fri Oct 11 2019/

SHORT TERM [Through Saturday]...
Cold front and associated line of shra/tstms is on the doorstep of the
CWA. Look for some some weakening/breaks in the line as it
approaches the Highway 59/69 corridor toward mid morning and off
the coast of Galveston before lunchtime. High temperatures will
occur this morning followed by falling temperatures into 60s then
50s, gusty north winds and continued cloudy conditions for the
remainder of the day. Some of the hires guidance suggests the
possibility of some precip redevelopment across northern parts of
the region later today closer to the H85 front so will maintain
the mention of some higher POPs there this afternoon. Fcst
soundings show cloudiness lingering over much of the area tonight
& Saturday which should keep nearly steady temps in the 45-55
degree range tonight and also limit the warming on Saturday. 47

LONG TERM [Saturday Night Through Friday]...
As surface high pres moves off to the east on Sunday, a warm front
will gradually move back north and inland Sunday night & Monday.
PW's climb upwards into the 2-2.2" range as this occurs so would
anticipate increased rainfall chances.

Decent rain chances should continue on Tue, mainly across the nrn
half of the area, as a series of weak impulses pass between the
northern periphery of the flat mid level ridge extending across
the Gulf and an approaching trof from the southern Rockies.

As this trof moves ewd, its associated frontal boundary should dip
into the region Tue night and Wed. It should be considerably weaker
than today's front, but there remains a bit of uncertainty in
regards to how far offshore it'll make it and corresponding timing
of rain chances with the return flow later next week. 47

MARINE...
Cold front is just moving into northern portions of SE TX at this
time with its timing to the bays/coastline still around noon. The
front will be accompanied by a weakening line of showers, with an
isolated thunderstorm (or two). Strong/gusty northerly winds deve-
loping in the wake of this boundary have prompted the issuance of
Small Craft Advisories for all our marine zones starting this aft-
ernoon. These SCA flags could be lowered for the bays (to an SCEC)
after midnight...but SCA conditions will prevail over the coastal
waters through the overnight hours into early Sat morning.

High pressure building into the area will help to lower winds and
seas further by Sat afternoon. Rain chances should return by late
Sun/early Mon as the boundary returns as a warm front. A light to
moderate onshore flow is forecast to prevail until mid week or so
behind this warm front. The next cold front is currently expected
Weds. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      55  46  66  53  74 /  80  20  10  10  10
Houston (IAH)              76  50  67  55  75 /  60  10  10  10  10
Galveston (GLS)            81  57  68  66  78 /  60  10  10   0  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Small Craft Advisory from 1 PM this afternoon to 1 AM CDT
     Saturday for the following zones: Brazoria Islands...
     Galveston Island and Bolivar Peninsula...Matagorda Islands.

     Wind Advisory from 10 AM this morning to 1 AM CDT Saturday for
     the following zones: Brazoria Islands...Chambers...Coastal
     Brazoria...Coastal Galveston...Coastal Harris...Coastal
     Jackson...Coastal Matagorda...Galveston Island and Bolivar
     Peninsula...Inland Galveston...Matagorda Islands.

     Wind Advisory from 10 AM this morning to 7 PM CDT this evening
     for the following zones: Fort Bend...Inland Brazoria...
     Inland Harris...Inland Jackson...Inland Matagorda...
     Montgomery...Walker...Wharton.

     Wind Advisory until 7 PM CDT this evening for the following
     zones: Austin...Brazos...Burleson...Colorado...Grimes...
     Madison...Waller...Washington.

GM...Small Craft Advisory from 1 PM this afternoon to 1 AM CDT
     Saturday for the following zones: Coastal waters from
     Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
     waters from High Island to Freeport TX out 20 NM...
     Galveston Bay...Matagorda Bay...Waters from Freeport to
     Matagorda Ship Channel TX from 20 to 60 NM...Waters from
     High Island to Freeport TX from 20 to 60 NM.

&&

Discussion...99
Aviation/Marine...99

In the hours before

Special weather statement, Oct 11, 4:30 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
430 AM CDT Fri Oct 11 2019

TXZ176-196-198-111015-
Madison TX-Brazos TX-Grimes TX-
430 AM CDT Fri Oct 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRIMES...
NORTHEASTERN BRAZOS AND SOUTHWESTERN MADISON COUNTIES UNTIL 515 AM
CDT...

At 429 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Franklin, or 16 miles northeast of Hearne, moving
southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Kurten, Iola and North Zulch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3084 9596 3065 9621 3087 9639 3091 9635
      3094 9631 3098 9623 3099 9617 3100 9615
TIME...MOT...LOC 0929Z 317DEG 18KT 3098 9635
Special weather statement, Oct 11, 5:34 AM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
534 AM CDT Fri Oct 11 2019

TXZ176-177-196-198-111115-
Walker TX-Madison TX-Brazos TX-Grimes TX-
534 AM CDT Fri Oct 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...NORTHEASTERN
BRAZOS...SOUTHWESTERN MADISON AND WEST CENTRAL WALKER COUNTIES UNTIL
615 AM CDT...

At 534 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Madisonville to 10 miles
northeast of Wixon Valley to Kurten. Movement was southeast at 15
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Madisonville, Bedias, Kurten, Wixon Valley, Iola, North Zulch and
Carlos.

LAT...LON 3091 9586 3069 9584 3062 9588 3052 9613
      3077 9633 3084 9619 3092 9615 3100 9616
      3103 9611
TIME...MOT...LOC 1034Z 309DEG 12KT 3096 9612 3090 9612 3082 9616 3078
9626
Special weather statement, Oct 11, 7:09 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
709 AM CDT Fri Oct 11 2019

TXZ177-198-199-111245-
Walker TX-Grimes TX-Montgomery TX-
709 AM CDT Fri Oct 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRIMES...
NORTHWESTERN MONTGOMERY AND SOUTHWESTERN WALKER COUNTIES UNTIL 745 AM
CDT...

At 708 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Anderson, or 16 miles southwest of Huntsville,
moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm. There is
also some weak rotation with this storm that will be monitored.

Locations impacted include...
Huntsville.

LAT...LON 3051 9583 3063 9586 3078 9558 3051 9550
TIME...MOT...LOC 1208Z 255DEG 15KT 3059 9579
Special weather statement, Oct 11, 7:33 AM CDT, 21 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
733 AM CDT Fri Oct 11 2019

TXZ177-178-199-212-213-111315-
San Jacinto TX-Walker TX-Waller TX-Inland Harris TX-Montgomery TX-
733 AM CDT Fri Oct 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN JACINTO...
MONTGOMERY...NORTHEASTERN WALLER...NORTHWESTERN HARRIS AND
SOUTHEASTERN WALKER COUNTIES UNTIL 815 AM CDT...

At 731 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of New Waverly to near Montgomery
to Stagecoach to near Hockley. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Conroe, Tomball, Willis, Pinehurst, The Woodlands, Spring, Oak Ridge
North, Panorama Village, Shenandoah, Magnolia, Cut And Shoot,
Montgomery, Stagecoach, Woodloch, The Woodlands Pavillion, Hooks
Airport, Chateau Woods, Splashtown and Lake Conroe Dam.

LAT...LON 3051 9532 3030 9537 3008 9541 2999 9553
      3006 9583 3014 9582 3037 9577 3051 9570
TIME...MOT...LOC 1231Z 280DEG 18KT 3050 9565 3036 9570 3013 9574 3006
9580

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:30 AM CDTSpecial Weather StatementHGXBrazos45 min
Oct 11, 4:46 AM CDTSmall Craft AdvisoryHGX29 hr
Oct 11, 5:34 AM CDTSpecial Weather StatementHGXBrazos41 min
Oct 11, 7:09 AM CDTSpecial Weather StatementHGXWalker36 min
Oct 11, 7:33 AM CDTSpecial Weather StatementHGXMontgomery42 min
Oct 11, 9:47 AM CDTSpecial Marine WarningHGX60 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.